Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 8, 2009, 4:33 AM PST for Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at Feb 8, 2009, 10:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2009, 4:33 AM PST (12:33 UTC)
- In effect from
- Feb 8, 2009, 10:00 PM PST
- Expired
- Feb 9, 2009, 2:28 PM PST
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 081233 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 433 AM PST SUN FEB 8 2009 CAZ523-090000- /O.NEW.KVEF.WI.Y.0004.090209T0600Z-090210T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 433 AM PST SUN FEB 8 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY. WEST WINDS WILL INCREASE TONIGHT AND CONTINUE MONDAY ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING BARSTOW AND FORT IRWIN. SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH...WILL DEVELOP AFTER 10 PM THIS EVENING. THIS WILL PRODUCE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITY AND PRODUCE STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 395 IN WESTERN SAN BERNARDINO COUNTY. $$ JA
4 follow-up statements
000 WWUS75 KVEF 082259 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 259 PM PST SUN FEB 8 2009 CAZ523-091200- /O.CON.KVEF.WI.Y.0004.090209T0600Z-090210T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 259 PM PST SUN FEB 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY. WEST WINDS WILL INCREASE TONIGHT AND CONTINUE MONDAY ACROSS NORTHWEST SAN BERNARDINO COUNTY...INCLUDING BARSTOW AND FORT IRWIN. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH...WILL DEVELOP AFTER 10 PM THIS EVENING. THIS WILL PRODUCE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITY AND PRODUCE STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 395 IN WESTERN SAN BERNARDINO COUNTY. $$
000 WWUS75 KVEF 090959 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 159 AM PST MON FEB 9 2009 NVZ019-091600- /O.EXB.KVEF.WI.Y.0004.090209T1000Z-090209T1600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 159 AM PST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR STRONG DOWNSLOPE WINDS FOR THE SPRING MOUNTAINS...INCLUDING RED ROCK CANYON AND TOWN OF MOUNT CHARLESTON...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. STRONG WESTERLY WINDS ARE POSSIBLE THROUGH THE EARLY MORNING. GUSTS OVER 60 MPH ALONG RIDGETOPS...AND STRONG DOWNSLOPE WINDS OVER 50 MPH REACHING AS FAR DOWN AS RED ROCK CANYON ARE POSSIBLE THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 AT ELEVATIONS BELOW 7000FT ARE EXPECTED. AT ELEVATIONS ABOVE 7000FT...WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ CAZ523-091800- /O.CON.KVEF.WI.Y.0004.000000T0000Z-090210T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 159 AM PST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR NORTHWEST SAN BERNARDINO COUNTY CALIFORNIA...INCLUDING THE CITIES OF BARSTOW...DAGGETT...AND FORT IRWIN. WEST WINDS WILL CONTINUE TO INCREASE TONIGHT AND CONTINUE MONDAY ACROSS NORTHWEST SAN BERNARDINO COUNTY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE EXPECTED...PRODUCING AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITY AND PRODUCE STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 395 IN WESTERN SAN BERNARDINO COUNTY. $$
000 WWUS75 KVEF 091452 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 652 AM PST MON FEB 9 2009 NVZ019-091600- /O.CAN.KVEF.WI.Y.0004.000000T0000Z-090209T1600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 652 AM PST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR DOWNSLOPE WINDS ALONG THE SPRING MOUNTAIN RANGE. SHOWER ACTIVITY HAS MOVED ACROSS THE AREA...WHICH WILL MAKE CONDITIONS UNFAVORABLE FOR DOWNSLOPE WINDS. THE HIGHEST WIND GUST OBSERVED WAS 38 MPH AT RED ROCK CANYON. RIDGETOP WINDS WILL REMAIN STRONG THROUGHOUT THE MORNING...WITH GUSTS UP TO 50 MPH...BUT REMAIN BELOW ADVISORY CRITERIA OF 58 MPH FOR ELEVATIONS ABOVE 7000FT. $$ CAZ523-100000- /O.CON.KVEF.WI.Y.0004.000000T0000Z-090210T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 652 AM PST MON FEB 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR NORTHWEST SAN BERNARDINO COUNTY CALIFORNIA...INCLUDING THE CITIES OF BARSTOW...DAGGETT...AND FORT IRWIN. WEST WINDS WILL CONTINUE TO INCREASE THIS MORNING AND CONTINUE THROUGHOUT THE DAY ACROSS NORTHWEST SAN BERNARDINO COUNTY. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE EXPECTED...PRODUCING AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITY AND PRODUCE STRONG CROSS WINDS...ESPECIALLY ALONG HIGHWAY 395 IN WESTERN SAN BERNARDINO COUNTY. $$
000 WWUS75 KVEF 092228 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 228 PM PST MON FEB 9 2009 CAZ523-092330- /O.CAN.KVEF.WI.Y.0004.000000T0000Z-090210T0000Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 228 PM PST MON FEB 9 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN WELL BELOW ADVISORY CRITERIA ALL AFTERNOON. THERE MAY BE A FEW LOCALIZED GUSTS NEAR 40 MPH THIS EVENING BUT OTHERWISE WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. $$ NVZ014-101200- /O.NEW.KVEF.WI.Y.0005.090210T0000Z-090210T1200Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 228 PM PST MON FEB 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT THIS EVENING WITH WIND SPEEDS BECOMING SUSTAINED AT 30 TO 35 MPH. WIND GUSTS AROUND 45 MPH ARE ALSO EXPECTED. WINDS WILL DIMINISH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 7, 9:59 PM PST, 6 hours 34 minutes earlier.
Area forecast discussion, Feb 7, 9:59 PM PST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
959 PM PST SAT FEB 7 2009
.SYNOPSIS...A STRONG PACIFIC STORM WILL CONTINUE TO MOVE ACROSS THE
AREA TONIGHT RESULTING IN WIDESPREAD PRECIPITATION WITH HEAVY
SNOWFALL ACROSS THE MOUNTAINS. UNSETTLED WEATHER IS THEN EXPECTED TO
CONTINUE INTO NEXT WEEK AS A COLDER STORM MOVES ACROSS THE REGION
MONDAY AND POSSIBLY ANOTHER ONE DURING THE MIDDLE OF THE WEEK.
&&
.UPDATE...REPORTS FROM NV ZONES 14 AND 15 INDICATE MOSTLY RAIN THIS
EVENING. THE COLD CORE OF THE STORM IS DIGGING FARTHER SOUTH THAN
PREDICTED...WHICH WILL KEEP SNOW LEVELS A BIT HIGHER IN THOSE ZONES.
REPLACED THE WINTER STORM WARNING WITH A WINTER WEATHER ADVISORY AND
EXTENDED THE VALID TIME UNTIL 10 AM AS MODELS AGREE ON PRECIP
BANDING MAINLY OVER ZONE 14 BETWEEN 12Z AND 18Z. ALL OTHER ZONES
UNCHANGED AT THIS TIME.
&&
.PREV DISCUSSION...
350 PM PST SAT FEB 7 2009
.SHORT TERM...UPPER LOW CENTERED ALONG THE FAR SOUTHERN CALIFORNIA
COAST THIS AFTERNOON HAS BEEN PRODUCING MODERATE TO HEAVY RAIN
ACROSS MUCH OF THE FORECAST AREA WITH FLOODING REPORTED IN DEATH
VALLEY AND MINOR URBAN FLOODING IN AND AROUND LAS VEGAS. THIS LOW
WILL SHIFT SLOWLY EASTWARD TONIGHT PRODUCING MORE RAIN AND MOUNTAIN
SNOW. KEPT CURRENT WINTER STORM WARNINGS AND ADVISORIES GOING
THROUGH THE NIGHT. THE LOW WILL WEAKEN INTO AN OPEN WAVE SUNDAY WITH
SCATTERED SHOWERS DECREASING FROM WEST TO EAST. THE NEXT TROUGH IS
STILL SCHEDULED TO MOVE IN RIGHT BEHIND THE FIRST SYSTEM WITH
SCATTERED TO NUMEROUS SHOWERS SPREADING INTO MAINLY THE NORTHERN TWO
THIRDS OF THE FORECAST AREA SUNDAY NIGHT AND PERSISTING CWA WIDE ON
MONDAY. SNOW LEVELS WILL BE LOWER WITH THIS SECOND SYSTEM AND LATER
SHIFTS MAY HAVE TO CONSIDER SNOW ADVISORIES IN SOME ZONES. WINDS
WILL ALSO PICK UP MONDAY AFTERNOON ACROSS THE MOJAVE DESERT WITH THE
BARSTOW-DAGGETT AND KINGMAN AREAS POSSIBLY SEEING WIND SPEEDS CLOSE
TO ADVISORY CRITERIA. DRIER NORTHWEST FLOW WILL WORK INTO THE AREA
MONDAY NIGHT AS THE TROUGH MOVES INTO EASTERN UTAH. TEMPERATURES
WILL REMAIN WELL BELOW NORMAL SUNDAY AND MONDAY.
.LONG TERM...VERY LITTLE CHANGE TO THE EXTENDED FORECAST WAS NEEDED
TODAY...WITH MODELS SHOWING GOOD CONSENSUS AND CONTINUITY WITH
PREVIOUS RUNS. FOR THE PERIOD BEGINNING TUESDAY MORNING...AN ACTIVE
PATTERN WILL REMAIN IN PLACE AS STORM SYSTEMS ARE PROGGED TO IMPACT
THE AREA NEXT THURSDAY AND SATURDAY. TEMPERATURES WILL REMAIN BELOW
NORMAL THROUGH THE PERIOD...AND EACH SYSTEM WILL BRING A DECENT
CHANCE OF PRECIPITATION TO ALL AREAS. BOTH SHOW ALMOST IDENTICAL
TRACKS...WHICH DROP SOUTH OUT OF THE PAC NW AND DOWN ALONG THE
CALIFORNIA COAST BEFORE SLIDING EAST JUST SOUTH OF OUR AREA. NEITHER
SYSTEM APPEARS TO HAVE A SUBSTANTIAL MOISTURE TAP...SO PRECIP
AMOUNTS APPEAR THAT THEY WILL BE ON THE LIGHT SIDE...BUT WILL NEED
TO MONITOR FUTURE MODEL RUNS...FOR ANY CHANGE IN TRAJECTORY THAT
WOULD RESULT IN ADDITIONAL MOISTURE FEEDS FOR EITHER OF THE STORM
SYSTEMS.
.AVIATION...FOR MCCARRAN...NOT MUCH CHANGE EXPECTED OVER THE NEXT 12
HOURS AS SHOWERS ARE EXPECTED TO CONTINUE THROUGH MOST OF THE
NIGHT...WHICH WILL KEEP CIGS AOB 3KFT AND REDUCE VISIBILITY TO
BELOW 4 MILES IN HEAVIER SHOWERS. RADAR AND SATELLITE IMAGERY
CURRENTLY SHOW THERE MAY BE A SLIGHT BREAK IN THE WEATHER UNTIL
03Z...THEN CONDITIONS ARE EXPECTED BEGIN TO DETERIORATE AGAIN AS
ANOTHER ROUND OF RAIN SHOWERS MOVES OVER THE AREA FROM THE SOUTH.
CONDITIONS WILL BEGIN TO IMPROVE SUNDAY MORNING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SNOW...RAIN WITH ISOLATED EMBEDDED THUNDERSTORMS...AND
GUSTY SOUTH/SOUTHWEST WINDS ARE LIKELY AREAWIDE OVERNIGHT AND INTO
SUNDAY MORNING AS A POTENT PACIFIC STORM SYSTEM MOVES ACROSS THE
AREA. CONDITIONS WILL NOT BEGIN TO IMPROVE UNTIL SUNDAY
MORNING...IMPROVING SLOWLY FROM WEST TO EAST DURING THE DAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 4 AM PST SUNDAY FOR NVZ018-019.
WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR NVZ014-015.
AZ...WINTER STORM WARNING UNTIL 5 AM MST SUNDAY FOR AZZ001-003.
CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST SUNDAY FOR
CAZ519-521-522.
&&
MORGAN/HARRISON/KENNEDY
HTTP://WEATHER.GOV/LASVEGASThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:16 AM PST | Winter Weather Advisory | VEF | Lincoln | 39 hr |
| Feb 7, 5:54 PM PST | Flash Flood Warning | VEF | Inyo | 2 hr |
| Feb 7, 9:44 PM PST | Areal Flood Advisory | VEF | San Bernardino | 27 min |
| Feb 7, 10:10 PM PST | Flash Flood Warning | VEF | San Bernardino | 2 hr |
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.